Alert archive / Utah / Winter Storm Warnings in 2020

Winter Storm Warning 5, NWS Salt Lake City, UT

September 7, 2020

NWS Salt Lake City, UT issued this winter storm warning at Sep 7, 2020, 3:01 PM MDT. It took effect at Sep 8, 2020, 12:00 AM MDT. It was in force for 30 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 7, 2020, 3:01 PM MDT (21:01 UTC)
In effect from
Sep 8, 2020, 12:00 AM MDT
Expired
Sep 9, 2020, 6:00 AM MDT
In force
30 hr
Issued by
NWS Salt Lake City, UT

The text

As transmitted.

205 
WWUS45 KSLC 072101
WSWSLC

URGENT - WINTER WEATHER MESSAGE
National Weather Service Salt Lake City UT
301 PM MDT Mon Sep 7 2020

UTZ009-081200-
/O.UPG.KSLC.WW.Y.0016.200908T0600Z-200909T0000Z/
/O.NEW.KSLC.WS.W.0005.200908T0600Z-200909T1200Z/
Western Uinta Mountains-
Including the city of Mirror Lake Highway
301 PM MDT Mon Sep 7 2020

...WINTER STORM WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM
MDT WEDNESDAY...

* WHAT...Heavy snow expected. Total snow accumulations of 5 to 10
  inches with locally higher amounts possible. Winds gusting in 
  excess of 60 mph causing near blizzard conditions at times.

* WHERE...Western Uinta Mountains.

* WHEN...From midnight tonight to 6 AM MDT Wednesday.

* IMPACTS...Travel could be very difficult. Very strong winds
  could cause extensive tree damage. Strong winds may reduce
  visibility to zero at times. Campers, hikers and others in this
  area should be prepared for very cold temperatures, wind chills
  in the teens to single digits, and accumulating snow.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. 

For graphical depictions of the snowfall forecast, including
Official NWS Forecast, High End Amount, and Low End Amount, visit
weather.gov/slc/winter.

For winter road conditions from the Utah Department of
Transportation, visit
http://www.udottraffic.utah.gov/roadweatherforecast.aspx or dial
511.

&&

$$

UTZ010-081200-
/O.EXB.KSLC.WW.Y.0016.200908T0900Z-200909T1200Z/
Wasatch Plateau/Book Cliffs-
Including the city of Scofield
301 PM MDT Mon Sep 7 2020

...WINTER WEATHER ADVISORY IN EFFECT FROM 3 AM TUESDAY TO 6 AM
MDT WEDNESDAY...

* WHAT...Snow expected. Total snow accumulations 2 to 6 inches.
  Winds gusting in excess of 50 mph.

* WHERE...Wasatch Plateau/Book Cliffs.

* WHEN...From 3 AM Tuesday to 6 AM MDT Wednesday.

* IMPACTS...Expect winter conditions due to snow, blowing snow,
  and reduced visibilities. Campers, hikers and others in this
  area should be prepared for very cold temperatures, bitterly
  cold wind chills, and accumulating snow.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow and blowing snow means periods
of snow will cause primarily travel difficulties. Be prepared for
snow covered roads and limited visibilities, and use caution 
while driving. 

For graphical depictions of the snowfall forecast, including
Official NWS Forecast, High End Amount, and Low End Amount, visit
weather.gov/slc/winter.

For winter road conditions from the Utah Department of
Transportation, visit
http://www.udottraffic.utah.gov/roadweatherforecast.aspx or dial
511.

&&

$$

WYZ021-081200-
/O.EXT.KSLC.WW.Y.0016.200908T0600Z-200909T1200Z/
Southwest Wyoming-
Including the city of Evanston
301 PM MDT Mon Sep 7 2020

...WINTER WEATHER ADVISORY NOW IN EFFECT FROM MIDNIGHT TONIGHT TO
6 AM MDT WEDNESDAY...

* WHAT...Snow expected. Total snow accumulations 1 to 4 inches.
  The greatest accumulations are expected along the north slopes
  of the Uinta Mountains, and Divide areas along Interstate 80.
  Winds gusting as high as 55 mph.

* WHERE...Southwest Wyoming.

* WHEN...From midnight tonight to 6 AM MDT Wednesday.

* IMPACTS...Expect winter conditions due to snow, blowing snow, 
  and reduced visibilities. Travelers along the Interstate 80 
  corridor should anticipate winter weather driving conditions, 
  especially east of Evanston over the Divide areas. Campers, 
  hikers and others in this area should be prepared for very 
  cold temperatures, wind chills in the 20s, and accumulating 
  snow.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling.

For graphical depictions of the snowfall forecast, including
Official NWS Forecast, High End Amount, and Low End Amount, visit
weather.gov/slc/winter.

For winter road conditions from the Wyoming Department of
Transportation, visit http://www.wyoroad.info or dial 511.

&&

$$

For more information from NOAA/National Weather Service visit...
http://weather.gov/saltlakecity

For information on potential travel impacts visit...
http://udottraffic.utah.gov/roadweatherforecast.aspx
5 follow-up statements
359 
WWUS45 KSLC 081017
WSWSLC

URGENT - WINTER WEATHER MESSAGE
National Weather Service Salt Lake City UT
417 AM MDT Tue Sep 8 2020

UTZ009-082200-
/O.CON.KSLC.WS.W.0005.000000T0000Z-200909T1200Z/
Western Uinta Mountains-
Including the city of Mirror Lake Highway
417 AM MDT Tue Sep 8 2020

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM MDT
WEDNESDAY...

* WHAT...Heavy snow expected. Total snow accumulations of 5 to 
  10 inches with locally higher amounts possible. Winds gusting 
  in excess of 60 mph causing near blizzard conditions at times.

* WHERE...Western Uinta Mountains.

* WHEN...Through 6 AM MDT Wednesday.

* IMPACTS...Travel could be very difficult. Very strong winds 
  could cause extensive tree damage. Strong winds may reduce 
  visibility to zero at times. Campers, hikers and others in 
  this area should be prepared for very cold temperatures, wind 
  chills in the teens to single digits, and accumulating snow.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. 

For graphical depictions of the snowfall forecast, including
Official NWS Forecast, High End Amount, and Low End Amount, visit
weather.gov/slc/winter.

For winter road conditions from the Utah Department of
Transportation, visit
http://www.udottraffic.utah.gov/roadweatherforecast.aspx or dial
511.

&&

$$

UTZ010-082200-
/O.CON.KSLC.WW.Y.0016.000000T0000Z-200909T1200Z/
Wasatch Plateau/Book Cliffs-
Including the city of Scofield
417 AM MDT Tue Sep 8 2020

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM MDT
WEDNESDAY...

* WHAT...Snow expected. Total snow accumulations 2 to 6 inches. 
  Winds gusting in excess of 50 mph.

* WHERE...Wasatch Plateau/Book Cliffs.

* WHEN...Through 6 AM MDT Wednesday.

* IMPACTS...Expect winter conditions due to snow, blowing snow, 
  and reduced visibilities. Campers, hikers and others in this 
  area should be prepared for very cold temperatures, bitterly 
  cold wind chills, and accumulating snow.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

For graphical depictions of the snowfall forecast, including
Official NWS Forecast, High End Amount, and Low End Amount, visit
weather.gov/slc/winter.

For winter road conditions from the Utah Department of
Transportation, visit
http://www.udottraffic.utah.gov/roadweatherforecast.aspx or dial
511.

&&

$$

WYZ021-082200-
/O.CON.KSLC.WW.Y.0016.000000T0000Z-200909T1200Z/
Southwest Wyoming-
Including the city of Evanston
417 AM MDT Tue Sep 8 2020

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM MDT
WEDNESDAY...

* WHAT...Snow expected. Total snow accumulations 1 to 4 inches. 
  The greatest accumulations are expected along the north slopes 
  of the Uinta Mountains, and Divide areas along Interstate 80. 
  Winds gusting as high as 55 mph.

* WHERE...Southwest Wyoming.

* WHEN...Through 6 AM MDT Wednesday.

* IMPACTS...Expect winter conditions due to snow, blowing snow, 
  and reduced visibilities. Travelers along the Interstate 80 
  corridor should anticipate winter weather driving conditions, 
  especially east of Evanston over the Divide areas. Campers, 
  hikers and others in this area should be prepared for very 
  cold temperatures, wind chills in the 20s, and accumulating 
  snow.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

For graphical depictions of the snowfall forecast, including
Official NWS Forecast, High End Amount, and Low End Amount, visit
weather.gov/slc/winter.

For winter road conditions from the Wyoming Department of
Transportation, visit http://www.wyoroad.info or dial 511.

&&

$$

For more information from NOAA/National Weather Service visit...
http://weather.gov/saltlakecity

For information on potential travel impacts visit...
http://udottraffic.utah.gov/roadweatherforecast.aspx
047 
WWUS45 KSLC 082045
WSWSLC

URGENT - WINTER WEATHER MESSAGE
National Weather Service Salt Lake City UT
245 PM MDT Tue Sep 8 2020

UTZ009-090445-
/O.CON.KSLC.WS.W.0005.000000T0000Z-200909T1200Z/
Western Uinta Mountains-
Including the city of Mirror Lake Highway
245 PM MDT Tue Sep 8 2020

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM MDT
WEDNESDAY...

* WHAT...Heavy snow. Additional snow accumulations of up to 9
  inches. Winds gusting as high as 60 mph causing near blizzard
  conditions at times.

* WHERE...Western Uinta Mountains.

* WHEN...Until 6 AM MDT Wednesday.

* IMPACTS...Travel could be very difficult. Very strong winds 
  could cause extensive tree damage. Strong winds may reduce 
  visibility to zero at times. Campers, hikers and others in 
  this area should be prepared for very cold temperatures, wind 
  chills in the teens to single digits, and accumulating snow.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. 

For graphical depictions of the snowfall forecast, including
Official NWS Forecast, High End Amount, and Low End Amount, visit
weather.gov/slc/winter.

For winter road conditions from the Utah Department of
Transportation, visit
http://www.udottraffic.utah.gov/roadweatherforecast.aspx or dial
511.

&&

$$

UTZ010-090445-
/O.CON.KSLC.WW.Y.0016.000000T0000Z-200909T1200Z/
Wasatch Plateau/Book Cliffs-
Including the city of Scofield
245 PM MDT Tue Sep 8 2020

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM MDT
WEDNESDAY...

* WHAT...Snow. Additional snow accumulations of up to 6 inches.
  Winds gusting as high as 55 mph may cause significant blowing
  and drifting snow.

* WHERE...Wasatch Plateau/Book Cliffs.

* WHEN...Until 6 AM MDT Wednesday.

* IMPACTS...Expect winter conditions due to snow, blowing snow, 
  and reduced visibilities. Campers, hikers and others in this 
  area should be prepared for very cold temperatures, bitterly 
  cold wind chills, and accumulating snow.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

For graphical depictions of the snowfall forecast, including
Official NWS Forecast, High End Amount, and Low End Amount, visit
weather.gov/slc/winter.

For winter road conditions from the Utah Department of
Transportation, visit
http://www.udottraffic.utah.gov/roadweatherforecast.aspx or dial
511.

&&

$$

WYZ021-090445-
/O.CON.KSLC.WW.Y.0016.000000T0000Z-200909T1200Z/
Southwest Wyoming-
Including the city of Evanston
245 PM MDT Tue Sep 8 2020

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM MDT
WEDNESDAY...

* WHAT...Snow. Additional snow accumulations of 1 to 8 inches.
  Winds gusting as high as 50 mph may cause significant blowing
  and drifting snow.

* WHERE...Southwest Wyoming.

* WHEN...Until 6 AM MDT Wednesday.

* IMPACTS...Expect winter conditions due to snow, blowing snow, 
  and reduced visibilities. Travelers along the Interstate 80 
  corridor should anticipate winter weather driving conditions, 
  especially east of Evanston over the Divide areas. Campers, 
  hikers and others in this area should be prepared for very 
  cold temperatures, wind chills in the 20s, and accumulating 
  snow.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

For graphical depictions of the snowfall forecast, including
Official NWS Forecast, High End Amount, and Low End Amount, visit
weather.gov/slc/winter.

For winter road conditions from the Wyoming Department of
Transportation, visit http://www.wyoroad.info or dial 511.

&&

$$

For more information from NOAA/National Weather Service visit...
http://weather.gov/saltlakecity

For information on potential travel impacts visit...
http://udottraffic.utah.gov/roadweatherforecast.aspx
578 
WWUS45 KSLC 090612
WSWSLC

URGENT - WINTER WEATHER MESSAGE
National Weather Service Salt Lake City UT
1212 AM MDT Wed Sep 9 2020


WYZ021-090715-
/O.CAN.KSLC.WW.Y.0016.000000T0000Z-200909T1200Z/
Southwest Wyoming-
Including the city of Evanston
1212 AM MDT Wed Sep 9 2020

...WINTER WEATHER ADVISORY IS CANCELLED...

Occasional snow showers will continue through tonight across the
Divide areas east of Evanston, but significant impacts due to snow
and blowing snow are not anticipated moving forward.

$$

UTZ009-091200-
/O.CON.KSLC.WS.W.0005.000000T0000Z-200909T1200Z/
Western Uinta Mountains-
Including the city of Mirror Lake Highway
1212 AM MDT Wed Sep 9 2020

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM MDT
WEDNESDAY...

* WHAT...Additional accumulations of 1-4 inches are expected
  through tonight, especially along the north slopes of the Uinta
  mountains east of Bald Mountain Pass and the SR-150 corridor. 
  Winds are on the decrease. 

* WHERE...Western Uinta Mountains.

* WHEN...Until 6 AM MDT Wednesday.

* IMPACTS...Campers, hikers and others in this area should expect
  a continuation of very cold temperatures, wind chills in the 
  teens to single digits, and some additional accumulating snow. 
  Conditions will improve further by midday Wednesday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For graphical depictions of the snowfall forecast, including 
Official NWS Forecast, High End Amount, and Low End Amount, visit 
weather.gov/slc/winter.

For winter road conditions from the Utah Department of
Transportation, visit
http://www.udottraffic.utah.gov/roadweatherforecast.aspx or dial
511.

&&

$$

UTZ010-091200-
/O.CON.KSLC.WW.Y.0016.000000T0000Z-200909T1200Z/
Wasatch Plateau/Book Cliffs-
Including the city of Scofield
1212 AM MDT Wed Sep 9 2020

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM MDT
WEDNESDAY...

* WHAT...Snow. Additional snow accumulations of up to 2 inches
  through tonight. The heaviest snowfall has already occurred.

* WHERE...Wasatch Plateau/Book Cliffs.

* WHEN...Until 6 AM MDT Wednesday.

* IMPACTS...Campers, hikers and others in this area will continue
  to see light accumulations of snow and very cold temperatures
  for this time of the year. Conditions will improve further by
  midday Wednesday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

For graphical depictions of the snowfall forecast, including
Official NWS Forecast, High End Amount, and Low End Amount, visit
weather.gov/slc/winter.

For winter road conditions from the Utah Department of
Transportation, visit
http://www.udottraffic.utah.gov/roadweatherforecast.aspx or dial
511.

&&

$$

For more information from NOAA/National Weather Service visit...
http://weather.gov/saltlakecity

For information on potential travel impacts visit...
http://udottraffic.utah.gov/roadweatherforecast.aspx
913 
WWUS45 KSLC 091038
WSWSLC

URGENT - WINTER WEATHER MESSAGE
National Weather Service Salt Lake City UT
438 AM MDT Wed Sep 9 2020

UTZ009-091200-
/O.CON.KSLC.WS.W.0005.000000T0000Z-200909T1200Z/
Western Uinta Mountains-
Including the city of Mirror Lake Highway
438 AM MDT Wed Sep 9 2020

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM MDT EARLY
THIS MORNING...

* WHAT...Additional accumulations of up to 2 inches are expected
  through sunrise this morning prior to tapering, especially along
  the north slopes of the Uinta mountains east of Bald Mountain
  Pass and the SR-150 corridor.

* WHERE...Western Uinta Mountains.

* WHEN...Until 6 AM MDT Wednesday.

* IMPACTS...Campers, hikers and others in this area should 
  expect a continuation of very cold temperatures, wind chills 
  in the teens to single digits, and some additional 
  accumulating snow. Conditions will improve further by midday 
  Wednesday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. 

For graphical depictions of the snowfall forecast, including
Official NWS Forecast, High End Amount, and Low End Amount, visit
weather.gov/slc/winter.

For winter road conditions from the Utah Department of
Transportation, visit
http://www.udottraffic.utah.gov/roadweatherforecast.aspx or dial
511.

&&

$$

UTZ010-091200-
/O.CON.KSLC.WW.Y.0016.000000T0000Z-200909T1200Z/
Wasatch Plateau/Book Cliffs-
Including the city of Scofield
438 AM MDT Wed Sep 9 2020

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM MDT EARLY
THIS MORNING...

* WHAT...Snow showers. Additional snow accumulations of up to 1 
  inch through sunrise this morning. The heaviest snowfall has 
  already occurred.

* WHERE...Wasatch Plateau/Book Cliffs.

* WHEN...Until 6 AM MDT Wednesday.

* IMPACTS...Campers, hikers and others in this area will 
  continue to see light accumulations of snow and very cold 
  temperatures for this time of the year. Conditions will 
  improve further by midday Wednesday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

For graphical depictions of the snowfall forecast, including
Official NWS Forecast, High End Amount, and Low End Amount, visit
weather.gov/slc/winter.

For winter road conditions from the Utah Department of
Transportation, visit
http://www.udottraffic.utah.gov/roadweatherforecast.aspx or dial
511.

&&

$$

For more information from NOAA/National Weather Service visit...
http://weather.gov/saltlakecity

For information on potential travel impacts visit...
http://udottraffic.utah.gov/roadweatherforecast.aspx
726 
WWUS45 KSLC 091204
WSWSLC

URGENT - WINTER WEATHER MESSAGE
National Weather Service Salt Lake City UT
604 AM MDT Wed Sep 9 2020


UTZ009-091315-
/O.EXP.KSLC.WS.W.0005.000000T0000Z-200909T1200Z/
Western Uinta Mountains-
Including the city of Mirror Lake Highway
604 AM MDT Wed Sep 9 2020

...WINTER STORM WARNING HAS EXPIRED...

Light snow showers will continue periodically through today, but
winds continue to decrease and additional snow accumulations will
remain minimal.

$$

UTZ010-091315-
/O.EXP.KSLC.WW.Y.0016.000000T0000Z-200909T1200Z/
Wasatch Plateau/Book Cliffs-
Including the city of Scofield
604 AM MDT Wed Sep 9 2020

...WINTER WEATHER ADVISORY HAS EXPIRED...

Light snow showers will continue periodically through today, but
winds continue to decrease and additional snow accumulations will
remain minimal.

$$

For more information from NOAA/National Weather Service visit...
http://weather.gov/saltlakecity

For information on potential travel impacts visit...
http://udottraffic.utah.gov/roadweatherforecast.aspx

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this winter storm warning went out at Sep 7, 10:24 AM MDT, 4 hours 37 minutes earlier.

Area forecast discussion, Sep 7, 10:24 AM MDT, 4 hours 37 minutes before
Area Forecast Discussion
National Weather Service Salt Lake City UT
1024 AM MDT Mon Sep 7 2020

.SYNOPSIS...A strong fall-like storm system and associated cold
front will cross the region beginning later today, ushering in a
much cooler airmass for midweek.

&&

.DISCUSSION...Much to talk about weather-wise today but will keep
it concise with the morning update. Morning satellite imagery and
observational data clearly indicate the cold front is nearing the
Montana/Idaho border. Widespread smoke aloft is present across
much of the state, though conditions have improved somewhat north
of Salt Lake City. HRRR vertically integrated smoke modeling shows
additional smoke from wildfires in Oregon moving into the northern
part of the state this afternoon.

Smoke/haze: Expect a quick improvement to the smoke/haze when the
cold front crosses the state this evening into tonight. For air
quality forecasts, see the Utah Department of Environmental
Quality Air Quality Division at air.utah.gov.

Downslope/Canyon winds: Preliminary 12Z High-Res data continues to
support the potential for a high end downslope wind event for
portions of Weber, Davis and Salt Lake Counties. Will wait for the
remainder of the guidance to come in and coordinate with relevant
partners. Please be advised if you are in these areas, now is the
time to prepare for the winds. Any objects such as decorations,
garbage cans, and trampolines need to be secured. Prepare for
potential power outages. High wind warnings continue in these
areas.

Wind advisories: These still look on track but will monitor
trends upstream as some of the high res model guidance is
indicating winds may approach 50kts for a time across the west
deserts tonight. May need to consider an upgrade to zones 5, 15
and potentially 16 to a high wind warning with the afternoon
package. Also monitoring the potential for wind advisories for
eastern valleys.

Fire weather concerns: the entire state is in a Red Flag Warning
today. Please use extreme caution with any campfires or other
sources of ignition as fire danger is extremely high today
statewide.

Snow: Models have trended wetter and further west with
accumulating snow. Currently have winter weather advisories in
effect for the western Uinta Basin and Uinta Co Wyoming. May need
to expand these to the Book Cliffs, Wasatch Plateau and central
Utah mountains with the afternoon package. Those expecting to be
outdoors in these areas should be prepared for very cold
temperatures, frigid wind chills and accumulating snow tonight
into Tuesday.

Hard Freeze: Watches remain in effect for the Cache Valley,
Wasatch Back, Sanpete/Sevier Valleys and western Uinta Basin.
Will probably upgrade with the afternoon package.

Updated temps/added smoke to the western Uinta Basin and extended
the wind advisory for 15/16 earlier due to faster frontal timing.
Additional updates are possible but the forecast is largely in
good shape.

&&

.AVIATION...Haze/smoke should marginally improve after 18Z and then
will be blown south of the KSLC airfield around 00Z-02Z. Winds
should turn northwesterly near 18Z with some gustiness late in the
afternoon. North to northwest winds will pick up considerably around
23Z-01Z and likely reach Airport Weather Warning criteria for much
of the night. Easterly canyon and downslope winds will impact the
terminal from 08Z-18Z. Winds at the terminal can be quite erratic in
both direction and speed in these situations. Gusts to 40 knots are
possible with LLWS a concern.

&&

.FIRE WEATHER...

Issued at 650 AM MDT Monday September 7

The forecast remains on track with high pressure
shifting west today in advance of a very strong cold front that
will cross the district later today through tonight. In advance of
this front hot and dry conditions will be maintained and winds
will further increase from the west-northwest leading to
widespread critical fire weather conditions for most all areas
outside of the extreme south and southwest zones. With frontal
passage tonight, winds for those areas will increase substantially
from the north driving critical conditions, especially near the
gaps and prone downslope areas. See Red Flags for additional info
on wind speeds and timing.

Much colder temperatures will build into the region behind this
front Tuesday. This will bring the potential for accumulating snow
to the western Uinta Mountains and the coldest temperatures of
the early fall across the remainder of the state. Strong easterly
winds with localized gusts up to 75 mph are expected tonight into
Tuesday across the northern and central Wasatch Front. Washington
County will see strong canyons winds up to 55 mph late Monday
night through Tuesday night.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...     Red Flag Warning until 9 PM MDT this evening for UTZ479>484-488-
     489-493-494-496.

     Winter Weather Advisory from midnight tonight to 6 PM MDT
     Tuesday for UTZ009.

     Hard Freeze Watch from late Tuesday night through Wednesday
     morning for UTZ001-006-011-014.

     Red Flag Warning until 9 PM MDT this evening for UTZ478-492.

     Wind Advisory from 6 PM this evening to noon MDT Tuesday for
     UTZ005.

     High Wind Warning from midnight tonight to noon MDT Tuesday for
     UTZ002-003.

     Red Flag Warning from 4 PM this afternoon to 9 PM MDT Tuesday
     for UTZ495-497-498.

     Wind Advisory from 9 PM this evening to 9 PM MDT Tuesday for
     UTZ015-016.

     Excessive Heat Warning until 9 PM MDT this evening for UTZ019.

     Wind Advisory from midnight tonight to noon MDT Wednesday for
     UTZ019.

WY...Red Flag Warning until 8 PM MDT Monday for WYZ277.

     Winter Weather Advisory from midnight tonight to 6 PM MDT
     Tuesday for WYZ021.

&&

Kruse/Billingsley/Merrill

For more information from NOAA's National Weather Service visit...
http://weather.gov/saltlakecity

For frequently asked questions about the Area Forecast Discussion
visit...
http://weather.gov/saltlakecity/general/afd_faqs.php
Hazardous weather outlook, Sep 7, 6:53 AM MDT, 8 hours 8 minutes before
Hazardous Weather Outlook
National Weather Service Salt Lake City UT
653 AM MDT Mon Sep 7 2020

UTZ001>016-019>021-517-518-WYZ021-081300-
Cache Valley/Utah Portion-Northern Wasatch Front-
Salt Lake and Tooele Valleys-Southern Wasatch Front-
Great Salt Lake Desert and Mountains-Wasatch Mountain Valleys-
Wasatch Mountains I-80 North-Wasatch Mountains South of I-80-
Western Uinta Mountains-Wasatch Plateau/Book Cliffs-
Western Uinta Basin-Castle Country-San Rafael Swell-
Sanpete/Sevier Valleys-West Central Utah-Southwest Utah-
Utahs Dixie and Zion National Park-South Central Utah-
Glen Canyon Recreation Area/Lake Powell-Central Mountains-
Southern Mountains-Southwest Wyoming-
653 AM MDT Mon Sep 7 2020

This Hazardous Weather Outlook is for the western two thirds of
Utah and southwest Wyoming.

.DAY ONE...Today and Tonight

Temperatures will remain near record levels. Those engaging in
outdoor activities should be prepared for very hot conditions
across the state.

Critical fire weather conditions are expected across much of
the state today.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Strong and gusty easterly winds are likely along the northern
Wasatch Front Monday night into Tuesday, especially near canyons.
Wind gusts in excess of 60 mph, with localized gusts up to 75 mph
possible across Centerville, Farmington and the mouth of Weber
Canyon. Gusty canyon winds are also expected Monday night into
Tuesday across Washington County.

Accumulating snow is expected across the western Uinta Mountains
and southwest Wyoming Monday night into Tuesday. Those with
outdoor plans in this area should be prepared for winter
conditions and very cold temperatures.

Freezing temperatures and widespread frost will be possible
across the Cache Valley, Wasatch Back, western Uinta Basin and
other normally colder valleys across northern and central Utah
Wednesday morning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed. Please relay any information
about observed severe weather to the NWS while following all
local, state, and CDC guidelines.

For more information from NOAA/s National Weather Service visit...
http://weather.gov/saltlakecity

For information on potential road travel impacts visit...
http://www.udottraffic.utah.gov/roadweatherforecast.aspx

The office that day

Everything else NWS Salt Lake City, UT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 7, 3:51 AM MDTHigh Wind WarningSLC51 hr
Sep 7, 3:51 AM MDTHard Freeze WatchSLC11 hr
Sep 7, 2:55 PM MDTHard Freeze WarningSLC42 hr

Nearby

Winter Storm Warnings in Utah, 2020Every winter storm warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.